Is It Safe To Have Sculptra While Using Walfrain?

i would like to have sculptra but will be starting coumadin would it be ok thank you

Doctor Answers (3)

Sculptra and blood thinners

+1
The main problem with having Sculptra injected and other volumizers or fillers when you are taking Coumadin, or Aspirin, or another blood thinner is bruising.  Considering it is a cosmetic procedure you have to accept the fact that you may be significantly bruised for weeks after the injections.  If you can accept the bruising then there is no contraindication to the injections.


New York Dermatologist
5.0 out of 5 stars 27 reviews

Sculptra injections while on blood thinners

+1

You certainly can have Sculptra injections while on blood thinners. Planning is important so pick a time when excessive bruising from your treatment would not be a problem. Unfortunately, bruising is a common side effect of any filler injections, especially Sculptra due to the depth of the treatment. Unfortunately, large bruises can take some time to resolve. Arnica, both topical and oral, has never been shown to be better than a placebo. Vitamin K oxide gel has been shown to be only slightly better than placebo (possibly) but why waste your money on something that is only minimally effective at most. Use ice immediately after the treatment and, if necessary, have a good aesthetician show you how to conceal any bruising with the proper cover up.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Sculptra and Coumadin

+1

If you were my patient and wanted Sculptra but could not reduce your Coumadin, I would agree to inject you as long as you agree to the bruising that would result. There is no problem with Coumadin and Sculptra other than the excess bruising that you can expect. Just because you have a medical problem that requires Coumadin, it does not mean that you are not entitled to live an otherwise normal life.

Good luck

Richard Sadove MD

Gainesville, Florida

Richard Sadove, MD
Gainesville Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.